MAUDE Adverse Event Report: RTI SURGICAL 1.7MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER; MISC ORTHO SURGICAL INSTR

RTI SURGICAL 1.7MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER; MISC ORTHO SURGICAL INSTR
Model Number 03.221.017
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, when the surgeon was tightening 1.7 mm cables, using the pistol grip gun, the cable lock on the back end of the gun would not stay in the locked position.There was a five (5) minute surgical delay.No fragments were generated.The procedure was completed successfully.Patient outcome was unknown.Concomitant device reported: cable (part number unknown, lot unknown, quantity unknown), cable tensioner (part number unknown, lot unknown, quantity 1).This report involves one (1) 1.7mm cable lock for pistol grip cable tensioner.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided in the attachment(s) ¿pc (b)(4) product image¿.The image(s) was reviewed, and the complaint condition could not be confirmed as a functional test could not be performed.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H11 corrected data e2: health professional device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Note: the complaint device was assessed and investigated by rti, the manufacturer of the device.Visual inspection: the cable lock ø1.7 f/cable tensioner one-h+ (p/n: 03.221.017, lot #: p122678) was returned to rti on 22sep2020.Upon visual inspection, the cam lever surface was found to be galled.Functional test: during functional inspection the cam lever was found to be difficult to lock, but when locked, the device passed the functional testing per rti procedure sw-100.The complaint can be replicated with the returned device, because the cam lever was found difficult to lock during functional testing.Dimensional inspection: dimensional inspection was not performed due to post manufacturing damage document/specification review: the relevant documents were reviewed no discrepancies or design issues were identified.Manufacturer also performed a dhr review and found that the device met manufacturing specification prior to shipping.Investigation conclusion: the complaint condition was confirmed for the cable lock ø1.7 f/cable tensioner one-h+ (p/n: 03.221.017, lot #: p122678) as the device was inspected and found to have its cam lever surface galled (deep scratches).The as received condition could potentially contribute to the reported condition.No root cause could definitively be determined for the reported complaint condition but it is likely the device experienced extreme mechanical stress causing the galling.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number:03.221.017; synthes lot number: p122678; supplier lot number: n/a; release to warehouse date: 21jun2012; expiration date: n/a; supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.7MM CABLE LOCK FOR PISTOL GRIP CABLE TENSIONER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
MDR Report Key10122781
Report Number1833824-2020-00048
Device Sequence Number19564234
Product Code LXH
UDI-Device Identifier10886982076779
UDI-Public(01)10886982076779
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.221.017
Device Catalogue Number03.221.017
Device Lot NumberP122678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer06/25/2020
09/11/2020
10/09/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date06/26/2020
09/24/2020
10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE.; UNK - TENSIONING INSTRUMENTS.; UNK - CABLE/WIRE; UNK - TENSIONING INSTRUMENTS
Patient Age89 YR